MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 56MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 56MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-3256
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: "cemented constrained cup dislocated following movement in patients bed.Cemented constrained cup removed and replaced with a ras shell, when impacting the 58mm ras shell the surgeon then had a fracture in the medial wall so shell was upsized to 62mm.Left hip".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: the reported devices were not returned; however, photographs were provided for review.The photographs show a recently explanted all-poly constrained liner.The inner bipolar component has been removed from the outer liner.The ceramic head remains assembled to the bipolar component.The event cannot be confirmed from the photographs, as it cannot be confirmed that the disassociation occurred in-situ without x-ray images.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the bipolar component from the all-poly constrained liner.The reported devices were not returned; however, photographs were provided for review.The photographs show a recently explanted all-poly constrained liner.The inner bipolar component has been removed from the outer liner.The ceramic head remains assembled to the bipolar component.The event cannot be confirmed from the photographs, as it cannot be confirmed that the disassociation occurred in-situ without x-ray images.Further information such as return of the device, pre- and post-operative x-rays and the primary/revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The following was reported: "cemented constrained cup dislocated following movement in patients bed.Cemented constrained cup removed and replaced with a ras shell, when impacting the 58mm ras shell the surgeon then had a fracture in the medial wall so shell was upsized to 62mm.Left hip".Update: the inner bipolar component dislocated from the outer component.

Brand Name
ALL POLY CONSTRAINED INSERT 56MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19420086
Report Number0002249697-2024-00812
Device Sequence Number8747552
Product Code KWZ
UDI-Device Identifier07613327025606
UDI-Public07613327025606
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number69-3256
Device Lot Number6T01LH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight127 KG